Alert archive / Mississippi / Lake Wind Advisories in 2009
Lake Wind Advisory 21, NWS Jackson, MS
NWS Jackson, MS issued this lake wind advisory at Mar 7, 2009, 3:03 PM CST for 13 counties in Mississippi; 7 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It took effect at Mar 8, 2009, 9:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2009, 3:03 PM CST (21:03 UTC)
- In effect from
- Mar 8, 2009, 9:00 AM CDT
- Expired
- Mar 8, 2009, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Jackson, MS
All 22 counties
Ashley County, AR, Chicot County, AR, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Bolivar County, MS, Carroll County, MS, Grenada County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Leflore County, MS, Montgomery County, MS, Sharkey County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 115 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KJAN 072103 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 303 PM CST SAT MAR 7 2009 ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025-034-035-040-041- 080515- /O.NEW.KJAN.LW.Y.0021.090308T1400Z-090309T0000Z/ /O.CON.KJAN.LW.Y.0020.000000T0000Z-090308T0000Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON- HUMPHREYS-ISSAQUENA-SHARKEY- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...CLEVELAND...INDIANOLA...RULEVILLE... GREENWOOD...GREENVILLE...BELZONI...ISOLA...MAYERSVILLE... ROLLING FORK...ANGUILLA 303 PM CST SAT MAR 7 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...LAKE WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM CDT SUNDAY. A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SUSTAINED SOUTHERLY WIND SPEEDS FROM 15 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH CAN BE EXPECTED FOR THE REMAINDER OF THE AFTERNOON...BEFORE DECREASING AROUND SUNSET. SOUTHWESTERLY WINDS WILL INCREASE AGAIN TO 15 TO 25 MPH LATE SUNDAY MORNING AND WILL PERSIST THROUGH SUNDAY AFTERNOON. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$ LAZ025-MSZ026>028-036-042-047-080515- /O.NEW.KJAN.LW.Y.0021.090308T1400Z-090309T0000Z/ TENSAS-GRENADA-CARROLL-MONTGOMERY-HOLMES-YAZOO-WARREN- INCLUDING THE CITIES OF...NEWELLTON...ST. JOSEPH...WATERPROOF... GRENADA...VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA... DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...YAZOO CITY... VICKSBURG 303 PM CST SAT MAR 7 2009 ...LAKE WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM CDT SUNDAY. SUSTAINED SOUTHWESTERLY WIND SPEEDS FROM 15 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH CAN BE EXPECTED TO DEVELOP BY LATE SUNDAY MORNING AND LAST THROUGH SUNDAY AFTERNOON. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
5 follow-up statements
000 WWUS74 KJAN 080008 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 608 PM CST SAT MAR 7 2009 ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025-034-035-040-041- 080815- /O.EXP.KJAN.LW.Y.0020.000000T0000Z-090308T0000Z/ /O.CON.KJAN.LW.Y.0021.090308T1400Z-090309T0000Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON- HUMPHREYS-ISSAQUENA-SHARKEY- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...CLEVELAND...INDIANOLA...RULEVILLE... GREENWOOD...GREENVILLE...BELZONI...ISOLA...MAYERSVILLE... ROLLING FORK...ANGUILLA 608 PM CST SAT MAR 7 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT SUNDAY... ...LAKE WIND ADVISORY HAS EXPIRED FOR TODAY... THE LAKE WIND ADVISORY FOR TODAY IS NO LONGER IN EFFECT. A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT SUNDAY. SOUTHWESTERLY WINDS WILL INCREASE AGAIN TO 15 TO 25 MPH LATE SUNDAY MORNING AND WILL PERSIST THROUGH SUNDAY AFTERNOON. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS. $$ LAZ025-MSZ026>028-036-042-047-080815- /O.CON.KJAN.LW.Y.0021.090308T1400Z-090309T0000Z/ TENSAS-GRENADA-CARROLL-MONTGOMERY-HOLMES-YAZOO-WARREN- INCLUDING THE CITIES OF...NEWELLTON...ST. JOSEPH...WATERPROOF... GRENADA...VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA... DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...YAZOO CITY... VICKSBURG 608 PM CST SAT MAR 7 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT SUNDAY... A LAKE WIND ADVISORY IS IN EFFECT FROM 9 AM TO 7 PM CDT SUNDAY. SUSTAINED SOUTHWESTERLY WIND SPEEDS FROM 15 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH CAN BE EXPECTED TO DEVELOP BY LATE SUNDAY MORNING AND LAST THROUGH SUNDAY AFTERNOON. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$ 09/22
000 WWUS74 KJAN 080826 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 326 AM CDT SUN MAR 8 2009 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>028-034>036- 040>042-047-081630- /O.CON.KJAN.LW.Y.0021.090308T1400Z-090309T0000Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA- CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY- YAZOO-WARREN- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...NEWELLTON...ST. JOSEPH...WATERPROOF... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...GREENVILLE... BELZONI...ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS... GOODMAN...MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY... VICKSBURG 326 AM CDT SUN MAR 8 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING. SOUTHWESTERLY WINDS WILL INCREASE AGAIN TO 15 TO 25 MPH MID MORNING AND WILL PERSIST THROUGH AT LEAST MID AFTERNOON. A FEW GUSTS COULD TOP 30 MPH AT TIMES. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. WIND GUSTS OF 30 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS. $$ 40
000 WWUS74 KJAN 081520 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 1020 AM CDT SUN MAR 8 2009 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>028-034>036- 040>042-047-082330- /O.CON.KJAN.LW.Y.0021.000000T0000Z-090309T0000Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA- CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY- YAZOO-WARREN- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...NEWELLTON...ST. JOSEPH...WATERPROOF... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...GREENVILLE... BELZONI...ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS... GOODMAN...MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY... VICKSBURG 1020 AM CDT SUN MAR 8 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A TIGHT PRESSURE GRADIENT WILL PERSIST ACROSS THE ARKLAMISS AS A LOW PRESSURE SYSTEM LIFTS ACROSS THE MID MISSISSIPPI VALLEY TODAY. SUSTAINED SOUTHWEST WIND WILL RANGE FROM 15 TO 25 MPH WITH POSSIBLE GUSTS TO 35 MPH. WIND SPEEDS WILL GRADUALLY DECREASE BY EARLY EVENING. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. WIND GUSTS OF 30 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS. $$ 03
000 WWUS74 KJAN 081934 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 234 PM CDT SUN MAR 8 2009 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>028-034>036- 040>042-047-090000- /O.CON.KJAN.LW.Y.0021.000000T0000Z-090309T0000Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA- CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY- YAZOO-WARREN- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...NEWELLTON...ST. JOSEPH...WATERPROOF... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...GREENVILLE... BELZONI...ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS... GOODMAN...MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY... VICKSBURG 234 PM CDT SUN MAR 8 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A TIGHT PRESSURE GRADIENT ACROSS THE ARKLAMISS WILL BEGIN TO RELAX THIS EVENING. IN THE MEANTIME...SUSTAINED SOUTHWEST WIND ACROSS THE MISSISSIPPI DELTA REGION WILL RANGE FROM 15 TO 25 MPH WITH POSSIBLE GUSTS TO 35 MPH. WIND SPEEDS WILL GRADUALLY DECREASE BY EARLY EVENING. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. WIND GUSTS OF 30 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS. $$ 03
000 WWUS74 KJAN 090005 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 705 PM CDT SUN MAR 8 2009 ...LAKE WIND ADVISORY HAS EXPIRED... ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>028-034>036- 040>042-047-090115- /O.EXP.KJAN.LW.Y.0021.000000T0000Z-090309T0000Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA- CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY- YAZOO-WARREN- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...NEWELLTON...ST. JOSEPH...WATERPROOF... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...GREENVILLE... BELZONI...ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS... GOODMAN...MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY... VICKSBURG 705 PM CDT SUN MAR 8 2009 ...LAKE WIND ADVISORY HAS EXPIRED... THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT. $$ 09
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this lake wind advisory went out at Mar 7, 2:56 PM CST, 7 minutes earlier.
Area forecast discussion, Mar 7, 2:56 PM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
256 PM CST SAT MAR 7 2009
.SHORT TERM...SURFACE ANALYSIS THIS AFTERNOON CONTINUES TO SHOW A
TIGHT PRESSURE GRADIENT OVER THE ARKLAMISS REGION WITH HIGH PRESSURE
TO THE SOUTHEAST OF THE CWFA OVER THE FLORIDA BEND AND THE SURFACE
LOW CENTERED OVER THE TX/OK PANHANDLES. THIS HAS ALLOWED FOR
ANOTHER DAY OF GUSTY WINDS OVER THE DELTA REGION OF THE ARKLAMISS.
THE SURFACE LOW IS EXPECTED TO BEGIN MOVING NORTHEAST BY SUNDAY.
THIS WILL PROVIDE A TIGHTENING PRESSURE GRADIENT OVER NORTHERN
PORTIONS OF THE CWFA AGAIN. AS A RESULT WILL BE ISSUING A LAKE WIND
ADVISORY FOR SUNDAY AS WELL.
THE SURFACE LOW WILL DRAG A COLD FRONT TOWARD THE ARKLAMISS REGION.
HOWEVER AS IT DRIFTS TO THE NORTHEAST THE FRONT IS EXPECTED TO STALL
JUST NORTH OF THE CWFA. THIS WILL BRING RAIN CHANCES TO THE
ARKLAMISS REGION ON SUNDAY AFTERNOON AS THE FRONT APPROACHES AND
THEN WILL KEEP RAIN CHANCES OVER THE NORTHERN PORTIONS OF THE CWFA
THROUGH MONDAY WHEN THIS FRONT LIFTS BACK NORTH AS A WARM FRONT
ASSOCIATED WITH THE NEXT APPROACHING SYSTEM. SO THE BULK OF THE RAIN
CHANCES SHOULD REMAIN OVER THE NORTHERN PORTIONS OF THE CWFA THROUGH
THE BEGINNING OF THE WORK WEEK.
WITH SOUTHERLY FLOW PERSISTING OVER THE ARKLAMISS REGION THROUGH THE
REMAINDER OF THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK WE CAN
EXPECT WARM WEATHER FOR THE REGION. TEMPERATURES WILL BE
APPROACHING THE LOWER 80S BY MONDAY WITH LOW TEMPERATURES ONLY
FALLING INTO THE UPPER 50S. OVERALL HAVE REMAINED PRETTY CLOSE TO
GUI FOR TEMPERATURES THROUGH THE NEXT COUPLE OF DAYS. /14/
.LONG TERM...TUESDAY THROUGH NEXT FRIDAY...THERE ARE LARGE MODEL
DISCREPANCIES INVOLVING FUTURE WEATHER FOR THE REGION IN THE LONG
TERM PORTION OF THE FORECAST...MAKING THINGS DIFFICULT. THE GFS
MODEL...WHICH MAIN LONG TERM GUIDANCE IS BASED OFF OF...HAS A
SIGNIFICANT COLD FRONT COMING THROUGH TUESDAY NIGHT AND EARLY
WEDNESDAY WITH AN EASTERN CONUS TROUGH DEVELOPING THROUGH THE END
OF NEXT WEEK. AT LEAST A FEW OTHER MODELS (SPECIFICALLY THE EUROPEAN
MODEL) HAVE THIS FRONT OOZING THROUGH NOT TILL LATE WEDNESDAY OR
EARLY THURSDAY...WITH A MORE PERTURBED UPPER LEVEL PATTERN HOLDING
ON THROUGH THE END OF NEXT WEEK. THE CURRENT PREVALENCE OF THE
SOUTHEAST CONUS RIDGE RIGHT NOW...AND THE TENDENCY FOR THIS FEATURE
TO BE HARD TO BREAK IN LA-NINA REGIMES...MAKES ME THINK THE EUROPEAN
MODEL IS MORE RIGHT. FOR THAT REASON THE OFFICIAL LONG RANGE
FORECAST TRENDS THAT WAY.
TUESDAY LOOKS LIKE IT WILL BE VERY SIMILAR TO MONDAY...ALTHOUGH
GRADUALLY INCREASING UNCERTAINTY MAKES THE PROSPECT OF SOME RAIN A
LITTLE GREATER IN WESTERN ZONES BY AFTERNOON. THESE RAIN (AND
ISOLATED THUNDERSTORM) CHANCES WILL INCREASE FROM WEST TO EAST
TUESDAY NIGHT AS THE MENTIONED COLD FRONT NEARS THE AREA. I LOWERED
POPS IN CENTRAL AND SOUTHEAST ZONES FROM GFS GUIDANCE RATHER
SIGNIFICANTLY...AND THIS STILL MAY NOT BE ENOUGH IF THE EUROPEAN
MODEL IS ENTIRELY RIGHT AND SAID FRONT LACKS MOTIVATION INTO THE
ARKLAMISS.
AT SOME POINT WEDNESDAY THROUGH EARLY THURSDAY THIS COLD FRONT
SHOULD SPILL SOUTH TOWARD THE COAST BECAUSE ITS ORIGINS APPEAR AT
LEAST SEMI-ARCTIC AND THE DENSE NEAR GROUND AIR WILL HAVE SOME
MOMENTUM TO HEAD SOUTH AND UNDERCUT AN UPPER LEVEL PATTERN THAT MAY
BE MORE UNFAVORABLE FOR A STRONG FRONTAL PUSH. RATHER MOIST AND
PERTURBED SOUTHWEST FLOW ATOP AND BEHIND THIS BOUNDARY SHOULD
SQUEEZE OUT SHOWERS (AND MAYBE SOME STORMS) OVER THIS TIME...BUT
HEAVY RAIN OR SEVERE WEATHER CHANCES ARE NOT LOOKING VERY HIGH AT
THIS TIME.
THIS BAROCLINIC ZONE WILL LIKELY NOT GET VERY FAR SOUTH OF OUR
REGION (OR MAYBE NOT SOUTH OF US AT ALL)...BEFORE MORE ENERGY
GATHERING UPSTREAM STALLS IT OR FORCES IT BACK NORTH. THAT SORT OF
INTERACTION OVER A REGION IS A RECIPE FOR RAIN...BUT BIG TIMING
UNCERTAINTIES KEEP ME FROM GOING WITH POPS VERY HIGH THIS FAR OUT IN
THE LONG TERM PERIOD. TEMPERATURES THURSDAY AND FRIDAY WILL LIKELY
BE COOLER WITH HIGHS IN THE 50S AND 60S AND LOWS MAINLY IN THE 40S.
ASIDE FROM MENTIONED DEPARTURES FROM GFS-BASED GUIDANCE...I CAN
OFFER THAT CHANGES TEMPERATURE-WISE FROM THIS GUIDANCE IN THE LONG
TERM WERE ALL IN THE POSITIVE DIRECTION. IT SEEMS THE OUTLYING GFS
SOLUTION IS ON THE COLD ENVELOPE SIDE OF THINGS. ALSO...GUIDANCE
POPS WERE DECREASED MONDAY THOUGHT TUESDAY NIGHT...AND THEN
INCREASED FRIDAY. /BB/
&&
.AVIATION...SCT-BKN VFR DECKS FROM 4-6K FEET CAN BE EXPECTED THIS
EVENING. GUSTY SOUTHERLY WINDS...SUSTAINED FROM 15 TO 25 MPH...OVER
NWRN ZONES THROUGH LATE AFTERNOON...WILL GRADUALLY DECREASE BY
SUNSET. CLOUDS WILL INCREASE AGAIN LATE TONIGHT AS LOW STRATUS
REDEVELOPS AFTER MIDNIGHT. OVC CIGS AT OR BELOW 1000 FEET WILL BE
WIDESPREAD BY SUNRISE SUNDAY...LIFTING TO 2-4K FEET BKN DECKS BY
NOON. CLOUDS WILL LIFT TO SCT-BKN FROM 3-5K FEET SUNDAY AFTERNOON
WITH ANOTHER ROUND OF GUSTY SOUTHERLY WIND ACROSS THE ARKLAMISS.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 60 77 58 81 / 3 16 10 8
MERIDIAN 57 76 57 80 / 3 12 11 8
VICKSBURG 61 79 59 81 / 3 20 9 10
HATTIESBURG 58 79 58 80 / 3 7 9 8
NATCHEZ 62 77 59 81 / 3 17 8 7
GREENVILLE 61 78 59 80 / 4 23 20 22
GREENWOOD 61 76 58 79 / 3 21 20 21
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR MSZ018-019-
025-034-035-040-041.
LAKE WIND ADVISORY FROM 9 AM TO 7 PM CDT SUNDAY FOR MSZ018-019-
025>028-034>036-040>042-047.
LA...LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR LAZ007>009-
015-016-023.
LAKE WIND ADVISORY FROM 9 AM TO 7 PM CDT SUNDAY FOR LAZ007>009-
015-016-023-025.
AR...LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ARZ074-075.
LAKE WIND ADVISORY FROM 9 AM TO 7 PM CDT SUNDAY FOR ARZ074-075.
&&
14/BB/03Hazardous weather outlook, Mar 7, 12:55 PM CST, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1255 PM CST SAT MAR 7 2009 ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025-034-035-040-041- 081900- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON- HUMPHREYS-ISSAQUENA-SHARKEY- 1255 PM CST SAT MAR 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SUNDAY GUSTY SOUTH WIND CAN BE EXPECTED OVER THE DELTA REGION THROUGH THE AFTERNOON...GENERALLY WEST OF A LINE FROM GREENWOOD TO TALLULAH TO WINNSBORO. SUSTAINED WIND SPEEDS FROM 15 TO 20 MPH WILL OCCUR WITH GUSTS TO 30 MPH POSSIBLE. WIND SPEEDS WILL DECREASE BY SUNSET. HIGH PRESSURE TO THE EAST AND DEVELOPING LOW PRESSURE TO OUR WEST HAS RESULTED IN A SUFFICIENT PRESSURE GRADIENT FOR GUSTY SOUTHERLY WIND ACROSS THE ARKLAMISS DURING THE AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY GUSTY SOUTH WIND WILL REDEVELOP OVER THE DELTA REGION SUNDAY...GENERALLY WEST OF A LINE FROM GRENADA TO YAZOO CITY TO WATERPROOF. SUSTAINED WIND SPEEDS FROM 15 TO 25 MPH WILL OCCUR WITH GUSTS TO 30 MPH POSSIBLE. WIND SPEEDS WILL DECREASE BY SUNSET. THE PRESSURE GRADIENT OVER THE REGION WILL INCREASE EARLY SUNDAY AS A LOW PRESSURE SYSTEM TRACKS TO THE NORTH OF THE FORECAST AREA. FOR MONDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. LAZ024>026-MSZ026>033-036>039-042>066-072>074-081900- CATAHOULA-TENSAS-CONCORDIA-GRENADA-CARROLL-MONTGOMERY-WEBSTER- CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE- YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT- NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 1255 PM CST SAT MAR 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 03
Nearby
Lake Wind Advisories in Mississippi, 2009Lake Wind Advisories in Louisiana, 2009Lake Wind Advisories in Arkansas, 2009Every lake wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.